Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleCritical cones of characteristic varieties.
Author(s) Roberto Boldini
TypeArticle in Journal
AbstractLet $ M$ be a left module over a Weyl algebra in characteristic zero. Given natural weight vectors $ \nu $ and $ \omega $, we show that the characteristic varieties arising from filtrations with weight vector $ \nu +s\omega $ stabilize to a certain variety determined by $ M$, $ \nu $, $ \omega $ as soon as the natural number $ s$ grows beyond a bound which depends only on $ M$ and $ \nu $ but not on $ \omega $.

As a consequence, in the notable case when $ \nu $ is the standard weight vector, these characteristic varieties deform to the critical cone of the $ \omega $-characteristic variety of $ M$ as soon as $ s$ grows beyond an invariant of $ M$.

As an application, we give a new, easy, non-homological proof of a classical result, namely, that the $ \omega $-characteristic varieties of $ M$ all have the same Krull dimension.

The set of all $ \omega $-characteristic varieties of $ M$ is finite. We provide an upper bound for its cardinality in terms of supports of universal Gröbner bases in the case when $ M$ is cyclic. By the above stability result, we conjecture a second upper bound in terms of total degrees of universal Gröbner bases and of Fibonacci numbers in the case when $ M$ is cyclic over the first Weyl algebra.
ISSN0002-9947; 1088-6850/e
File
URL http://www.ams.org/journals/tran/2013-365-01/S0002-9947-2012-05531-0/home.html
LanguageEnglish
JournalTrans. Am. Math. Soc.
Volume365
Number1
Pages143--160
PublisherAmerican Mathematical Society (AMS), Providence, RI
Year2013
Edition0
Translation No
Refereed No
Webmaster